Will these side effects subside with time or should she decrease to 5mg vs try another medication for her dementia? CathyBruce
15 Jul 2010
Up to 5 percent of people taking Aricept 5 mg and 13 percent of people taking Aricept 10 mg daily stopped their medicine because of side effects. Nausea, vomiting, and diarrhea were the most common reasons why people stopped taking Aricept. Side effects tend to be less severe if the dose is slowly increased over a period of several weeks.
Diarrhea was reported in around -- up to 10 percent, Insomnia/nightmares due to perhaps lack of sleep in around -- up to 9 percent, who took Aricept.
However it is recommended to seek medical advice or a change in prescription so that your mother does not have the side effects & the med is well tolerated, hope this helps?
- Aricept Information for Consumers
- Aricept Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aricept (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
To be more specific, my mother had used this drug a few months ago for Alzheimers Dementia but when she was admitted to the hospital for another ...
1 answer • 26 Sep 2010
My wife has dementia and takes both aricept and nimenda. She is now taking the 23mg of aricept. She had a slight teeheehee laughter when taking 5mg ...
1 answer • 28 Feb 2012
My mom started Aricept at 5mg for 4 weeks which went fine. A couple of vivid dreams the first couple nights, but no other side effects. Going into ...
1 answer • 13 May 2012
... I've already had 3 bouts of diarrhea. I know that diarrhea is a side effect of Viibryd, but could it really occur this soon and so bad? ...
5 answers • 21 Mar 2013
My Mom is 72 years old with Parkinson's related dementia, she also has heart problems, and has started having difficulty swallowing lately. She ...
1 answer • 1 Jun 2013